MAUDE Adverse Event Report: SMITH & NEPHEW, INC. NS VIS ADPT GUIDE JII KIT; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. NS VIS ADPT GUIDE JII KIT; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Model Number V0200112
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during tka procedure while using the ns vis adpt guide jii kit, the wing of the tibia block broke off immediately once sawblade was started (while inside the patient).A delay of less than 30 min was reported.There was a change in technique due to this malfunction.
 
Additional Manufacturer Narrative
H3, h6: the associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The device was broken into multiple pieces, rendering the device inoperative.After evaluation, no root cause could be found for the complaint.All parts of the design were within visionaire standards.No corrective action required.The clinical/medical investigation concluded that this case reports the wing of the visionaire tibia block broke off immediately once the sawblade started.Per complaint details, the procedure was completed using a change in surgical technique, with no patient injury and a delay of less than 30 minutes.A photo of the broken block confirms the pieces were removed.No further clinical assessment is warranted.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file revealed this failure mode was previously identified.Damage from misuse or rough handling are likely probable causes of the reported event.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
NS VIS ADPT GUIDE JII KIT
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11321310
Report Number1020279-2021-01173
Device Sequence Number4125471
Product Code JWH
UDI-Device Identifier00885556658406
UDI-Public00885556658406
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K170282
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberV0200112
Device Catalogue NumberV0200112
Device Lot Number00190287V2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2021
Initial Date Received by Manufacturer 01/20/2021
Supplement Date Received by Manufacturer08/10/2021
Initial Report FDA Received Date02/12/2021
Supplement Report FDA Received Date08/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;